Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 68, NWS Gaylord, MI

July 12, 2011

NWS Gaylord, MI issued this small craft advisory at Jul 12, 2011, 4:01 AM EDT. It took effect at Jul 12, 2011, 11:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jul 12, 2011, 4:01 AM EDT (08:01 UTC)
In effect from
Jul 12, 2011, 11:00 AM EDT
Expired
Jul 12, 2011, 10:08 PM EDT
In force
11 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

214 
WHUS73 KAPX 120801
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
401 AM EDT TUE JUL 12 2011

LSZ321-322-121615-
/O.NEW.KAPX.SC.Y.0068.110712T1500Z-110713T0300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
401 AM EDT TUE JUL 12 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346>348-121615-
/O.NEW.KAPX.SC.Y.0068.110712T1800Z-110713T0900Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
401 AM EDT TUE JUL 12 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM
EDT WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
3 follow-up statements
458 
WHUS73 KAPX 121448
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
ISSUED BY NATIONAL WEATHER SERVICE MARQUETTE MI
1048 AM EDT TUE JUL 12 2011

LSZ321-322-122300-
/O.CON.KAPX.SC.Y.0068.110712T1500Z-110713T0300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1048 AM EDT TUE JUL 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346>348-122300-
/O.CON.KAPX.SC.Y.0068.110712T1800Z-110713T0900Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1048 AM EDT TUE JUL 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 5 AM EDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 5 AM EDT WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

HTTP://WWW.WEATHER.GOV/GAYLORD
943 
WHUS73 KAPX 122008
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
ISSUED BY NATIONAL WEATHER SERVICE MARQUETTE MI
408 PM EDT TUE JUL 12 2011

LSZ321-322-130300-
/O.CON.KAPX.SC.Y.0068.000000T0000Z-110713T0300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
408 PM EDT TUE JUL 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346>348-130415-
/O.CON.KAPX.SC.Y.0068.000000T0000Z-110713T0900Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
408 PM EDT TUE JUL 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
754 
WHUS73 KAPX 130208
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1008 PM EDT TUE JUL 12 2011

LSZ321-322-130315-
/O.CAN.KAPX.SC.Y.0068.000000T0000Z-110713T0300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1008 PM EDT TUE JUL 12 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ346>348-130315-
/O.CAN.KAPX.SC.Y.0068.000000T0000Z-110713T0900Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1008 PM EDT TUE JUL 12 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 12, 1:20 AM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jul 12, 1:20 AM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
120 AM EDT TUE JUL 12 2011

.SYNOPSIS.../ISSUED AT 238 PM/

HAZY WARM AND HUMID CONDITIONS WILL COME TO AN END TONIGHT...AS A
COOL FRONT DROPS THROUGH THE GREAT LAKES. FAIRLY STRONG HIGH
PRESSURE WILL SLOWLY SLIDE FROM LAKE WINNIPEG TUESDAY INTO THE GREAT
LAKES WEDNESDAY...AND REMAIN OVERHEAD INTO THURSDAY. THIS WILL
RESULT A STRETCH OF PLEASANT WEATHER WITH MUCH LESS HUMIDITY.
WEDNESDAY COULD BE PARTICULARLY COOL...WITH HIGHS STRUGGLING TO
REACH 70 DEGREES IN SPOTS. THEREAFTER...A GRADUAL WARMING TREND WILL
OCCUR. THE NEXT CHANCE FOR A SHOWER OR THUNDERSTORM IS EXPECTED
THURSDAY NIGHT INTO FRIDAY.

&&

.SHORT TERM.../ISSUED AT 1000 PM/...OVERNIGHT

HIGH PRESSURE AND DRIER AIR CONTINUES TO GRADUALLY NUDGE EASTWARD
INTO THE FAR WRN GREAT LAKES REGION LATE THIS EVENING AS LAST
VESTIGES OF A COOL FRONT EXITS SE LWR MICHIGAN. A FEW SHOWERS TRIED
TO POP ALONG THE LAKE BREEZE CONVERGENCE BOUNDARY IN ERN UPR
MICHIGAN EARLIER IN THE EVENING...BUT ONLY LAST ABOUT 4 FRAMES OF
THE 88D. SOME RESIDUAL LOW CLOUDS ARE MOVING THRU NRN LWR MICHIGAN
ATTM...AND THE SRN TIP OF A SCT/BKN AREA OF LOW STATUS IS CLIPPING
FAR ERN UPR MICHIGAN AS WELL. HAVE MADE SOME UPWARD MODIFICATIONS TO
CLOUD COVER FOR THE NEXT FEW HOURS...WITH A GENERAL CLEARING TRENDS
VERY LATE TONIGHT. DWPTS REMAIN RATHER HIGH AS WELL...AND WITH CLEAR
SKIES...LIGHT WINDS AND RECENT RAINFALL FOR SOME OF OUR CWA...WILL
NEED TO ADD SOME MENTION OF PATCHY FOG OVERNIGHT.

&&

.LONG TERM.../ISSUED AT 238 PM/...TUESDAY AND BEYOND

TUE INTO THU: NICE BREAK FROM THE HEAT/HUMIDITY ON THE WAY INTO
MIDWEEK AS ELONGATED LOW LEVEL RIDGING BUILDS SOUTH INTO THE GREAT
LAKES FROM CANADA...IN THE WAKE OF TONIGHT'S FRONTAL PASSAGE. FEW
CONCERNS THROUGH THE PERIOD...THOUGH WILL NEED TO WATCH OVERALL
EVOLUTION OF CLOUD COVER BOTH TUE AND WED. WITH TREND TOWARD
SLIGHTLY SLOWER ONSET OF COLD ADVECTION TUE AFTERNOON...CAN FORESEE
SOME CU FIRING OFF ACROSS MAINLY THE SOUTHEAST HALF OF THE CWA WHERE
BETTER LOW LEVEL MOISTURE PROGGED TO LINGER...WITH LIKELIHOOD OF
DIURNAL CU INCREASING RAPIDLY ON WED BENEATH COLD POOL ALOFT. IN
FACT...PER UPSTREAM OBS TODAY BENEATH OUR INCOMING AIRMASS...WILL
TREND THINGS TOWARD MOSTLY CLOUDY INLAND SPOTS WED AFTERNOON AS
DIURNAL CU RESPONSE SPREADS OUT INTO STRATOCU DECK BENEATH RATHER
STOUT LOW LEVEL INVERSION. IN FACT...WOULD NOT BE COMPLETELY SHOCKED
TO SEE A ROGUE SPRINKLE/LIGHT SHOWER DEVELOP BENEATH THE LOW LEVEL
COLD POOL...BUT CERTAINLY NOTHING WORTH MENTIONING. HIGHS TO TAKE A
TUMBLE BY WED...WITH READINGS SQUARELY IN THE LOW/MID 70S...AND
PERHAPS STUCK IN THE 60S HIGH SPOTS...ESPECIALLY SHOULD CLOUD COVER
END UP A LITTLE THICK. CHILLY NIGHTS WITH CLEAR SKIES/LIGHT WINDS
AND INFLUX OF MUCH DRIER AIR...WITH THE USUAL COOL SPOTS LIKELY TO
DIP INTO THE 40S. ENJOY!

LATER PERIODS (THU NIGHT THROUGH MON)...CLASSIC SUMMERTIME MID-CONUS
PATTERN FORECAST THROUGH THE EXTENDED PORTIONS OF THE FORECAST...
FEATURING FURTHER AMPLIFICATION OF STRONG HEAT RIDGE THROUGH MUCH OF
THE MIDWEST RIGHT ON THROUGH MON. IN TYPICAL FASHION...HOWEVER...
CORE OF HIGHEST HEAT NOT LIKELY TO MAKE IT INTO NORTHERN MICHIGAN
THANKS TO RESIDUAL WEAK DOWNSTREAM TROUGHING INTO THE NORTHEAST
CONUS...THOUGH CERTAINLY COULD SEE A DAY OR TWO OF VERY WARM
CONDITIONS TOWARD THE TAIL END OF THE FORECAST. OF BIGGER CONCERN IS
POTENTIAL FOR CONVECTION...AS PROGGED UPPER PATTERN HIGHLY FAVORS
MUCH OF NORTHERN MICHIGAN SQUARELY IN THE MCS TRACK. OBVIOUSLY
DIFFICULT IF NOT IMPOSSIBLE TO TIME POTENTIAL FOR MCS FEATURES THIS
FAR OUT...BUT ECMWF THE PAST FEW DAYS HAS REMAINED REMARKABLY
CONSISTENT REGARDING INITIAL POTENTIAL ARRIVING THU NIGHT/FRI. WILL
MAINTAIN SMALL POPS FOR THIS PERIOD...BUT THEREAFTER...JUST TOO MUCH
UNCERTAINTY TO CLUTTER UP THE FORECAST WITH VARIOUS OTHER PRECIP
CHANCES...THOUGH SOME POTENTIAL EXISTS LATER SUN AND/OR MON...THOUGH
BY THEN...BUILDING HEIGHTS MAY FAVOR MORE OF AN MCS TRACK THROUGH
SOUTHERN CANADA DOWN THROUGH THE NORTHEAST CONUS. TEMPS WILL
STEADILY GAIN A FEW DEGREES EACH DAY...LIKELY ENDING UP WELL INTO
THE 80S (LOWER 90S?) TOWARD SUN/MON PENDING NO SURPRISE CLOUDS OR
PRECIP.

LAWRENCE

&&

.MARINE.../ISSUED AT 238 PM/

A COLD FRONT WILL SWING THROUGH THE REGION OVERNIGHT...ENDING THE
THREAT FOR ANY LINGERING SHOWERS AND STORMS. IN ITS WAKE...HIGH
PRESSURE WILL BUILD THROUGH THE GREAT LAKES REGION TUESDAY THROUGH
THURSDAY...PROVIDING MAINLY LIGHT WINDS (LESS THAN 10-15 KNOTS) AND
LOW WAVES...ALONG WITH MORE SEASONABLE TEMPERATURES AND MUCH LOWER
HUMIDITY. THE EXCEPTION WILL BE INTO TUESDAY AFTERNOON...WHEN SOME
BRIEFLY GUSTY WINDS ARE POSSIBLE AS COOLER AIR FILTER INTO THE
AREA...WITH SOME GUSTS UP TO 20 KNOTS POSSIBLE.

LAWRENCE

&&

.AVIATION.../ISSUED AT 120 AM/...VALID FOR 06Z TAFS

VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES THROUGH TUESDAY NIGHT
AS HIGH PRESSURE BUILDS INTO NRN MICHIGAN.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&
Hazardous weather outlook, Jul 11, 3:56 PM EDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
356 PM EDT MON JUL 11 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
121200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
356 PM EDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SMALL CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF
NORTHERN LOWER MICHIGAN THURSDAY NIGHT INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH MIDWEEK.

JZ/SMD/DL

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.